Thyroid UK

Decreased synthroid what to expect

Hello I previously posted about how I was feeling a bit hyper and jittery on synthroid 112 due to tsh going from . 97 to 6.2 in one year. I started 112 mcg in August and had to go back just a few days ago oct to ask about these symptoms he did say to go back on 100mcg and I am now on day 2 of doing this. I still have racing heart and jittery. How long before the dosage decrease helps me feel better?

9 Replies
oldestnewest

I think the jitteryness isn't because you increased your synthroid. It's more likely that you are low in ferritin, iron, Vit B12, D or folate (or possibly all of them). Without healthy levels of these our bodies can't utilise the thyroid hormones properly. People without thyroid problems normally have a TSH of between 0.5 and 1.5, so you need to take more synthroid. Have you got your blood test results? If you have, can you post them here (with the reference ranges) for someone to comment?

A raise in synthroid from 100mcg a day to 112 mcg a day isn't very much. In the UK we can't get doses between 100mcg and 125mcg, so we adjust the dose by 25mcg at a time, although some people do take, say, 100mcg on one day and 125 the next.

Reply

Rising TSH means you need an INCREASE in meds, not a decrease, so you'l probaly feel worse. Palpitations and anxiety are symptoms of undermedication, as well as hyperthyroidism, which you don't have. Your body pumps out adrenaline to make up for the missing thyroid hormones, so you are constantly strung out. As eeng says, you also need optimal B12, folate, ferritin and D3 to use thyroid hormone effectively and convert from T4 to T3

1 like
Reply

Yes thank you. However what I meant was the dr decreased my med as I was getting palpitations from 112 to 100. Just a few days ago. Just wondering how long it might take for the racing heart to stop after starting the decrease

1 like
Reply

The decrease might not stop them as they probably weren't caused by the increase. Mine get worse when I'm undermedicated

1 like
Reply

AoftheN, you are right but i think the doc is putting the heart before the thyroid. This is a reasonable strategy and is what they are taught in medical school (it is common sense after all). It is also a basis of the hypotheses that suppressed TSH causes "heart problems". As you suggest, Cow58 may have two problems and an interaction - difficult.

1 like
Reply

However... On a more optimistic note: Palpitations are also caused by too much T3, perhaps Cow58 should get Free, Total, and reverse T3 measured. Maybe she is a super converter and sending the heart too much T3. Just a thought.

Reply

My tsh was .97 last July on 100 mcg. This year in July it was 6.7 they increased med to 112 after 3 months tsh went down to 1.7 I had the racing heart and other symptoms do they decreased it back to 100 mcg. Just a few days ago. So I’m wondering how long before I stop feeling these symptoms.

Reply

Synthroid has fillers that some patients can not tolerate and it can cause palpitations . Try to see if by switching thyroid meds if the palpitations stop .Iron is very important too . it helps with palpitations and anxiety .

Reply

I’m similar to you and get those feelings with small dose increases. My symptoms usually go away within 5 days of lowering my dose. The anxiety and palpitations suck, you have my sympathy. Hang tough, you’ll get through this.

Reply

You may also like...